Indian Journal of Endocrinology and Metabolism

CASE REPORTS AND REVIEW OF LITERATURE
Year
: 2013  |  Volume : 17  |  Issue : 4  |  Page : 730--732

Severe gynecomastia due to anti androgens intake: A case report and literature review


Chentli Farida, Belhimer Faiza 
 Department of Endocrine and Metabolic Diseases, Bab El Oued Hospital, 5 Boulevard Said Touati Algiers, Algeria

Correspondence Address:
Chentli Farida
Deparment of Endocrine and Metabolic diseases, Bab El Oued Hospital, 5boulevard Said Touati, Algiers
Algeria

Gynecomastia is the most bothersome side effect in men taking antiandrogens. It is exceptionally severe and distressing physically and mentally as in the reported case. A man, aged 63, with a history of a well-treated macroprolactinoma, was referred in 2004 for gynecomastia that appeared after treatment by microsurgery, radiotherapy and flutamide for a lesion suspected to be prostate cancer. Clinical examination was normal except for huge enlargement of the breasts. Mammography and breasts MRI did not show any tumor. There was not any metastasis of the supposed prostate cancer and prostatic acid phosphates were within normal ranges. Hormonal exploration showed subclinical hypogonadism [testosterone: 7.4 ng/ml (n: 3-9), FSH: 14.9 mu/ml (n: 0.7-11) and LH: 9.7 mu/ml (n: 0.8-7.6)]. Testes ultrasounds were normal. Radiological and hormonal adrenal explorations were normal [Cortisol: 76 ng/ml (n: 50-250), DHEA-S: 59 μg/ml (n: 50-560), E2:40.2 pg/ml (n < 50)]. Body scan was normal too. The discussed etiologies were post radiation subclinical hypogonadism, and treatment with anti androgens. After flutamide withdraw, there was not any sign of prostate cancer recurrence, and gynecomastia decreased significantly, but did not disappear probably because of fibrosis.


How to cite this article:
Farida C, Faiza B. Severe gynecomastia due to anti androgens intake: A case report and literature review.Indian J Endocr Metab 2013;17:730-732


How to cite this URL:
Farida C, Faiza B. Severe gynecomastia due to anti androgens intake: A case report and literature review. Indian J Endocr Metab [serial online] 2013 [cited 2020 Apr 6 ];17:730-732
Available from: http://www.ijem.in/article.asp?issn=2230-8210;year=2013;volume=17;issue=4;spage=730;epage=732;aulast=Farida;type=0